Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Exposure to black toxic mold causing nausea and vomiting. Side effects of tremors and anxiety with medicines. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1973
Answered : 702 Questions
both son & daughter in-law exposed to black toxic mold. ER docs and other health professional seem unable to deal with it and ignore our pleas. All kinds of surgical procedures and constant ER trips leave them both unable to work and take care of small children. Nausea & vomiting. Son put on Reglan and now experiencing side effects of tremors and extreme high anxiety. Where do we go from here, please help
Posted Tue, 4 Jun 2013 in Infections
Answered by Dr. S. Jegadeesan 6 hours later

Thanks for your query.

Before answering, I like to have some more details from you.
1) Medical history given by you is for whom son or daughter in law.
2) What surgical procedure you are mentioning?
3) What treatment was given so far including medicine names?
4) What is the current medical condition of both of them separately?
Reglan is just just anti emetic.

If you can explain in details about the medical history for both of them separately it easy to answer.

Waiting for further inquiry.

Above answer was peer-reviewed by
Follow-up: Exposure to black toxic mold causing nausea and vomiting. Side effects of tremors and anxiety with medicines. Help? 17 hours later
1)son, now 36 (had 3/4 of thyroid removed at 18)
2)daughter-in-law: cleaned her vocal chords; removed gall bladder (surgeon said it appeared ok and showed us pictures & said that was not her problem; had lungs scraped of white mucous 4 mos ago, now has pneumonia again
3)son- Endoscopy; Colonoscopy; (son) 9 trips to ERs; 3 hospital admissions with projectile vomiting....only meds I am aware of are Zofran; Fluoxetine);Synthroid; he was on Prozac but had terrible side effects)--- (d-in-l): Zofran, Nexium, Inablex, Zoloft; inhaler
4)Son-loss of over 65 lbs (he was 269 @6'5" in October) now below 200; severe depression and high anxiety; back in ER 6 days ago, same results with projectile vomiting, severe cramps, nausea and very lethargic; welder by trade but cannot do since he is suffering from tremors on left side; last 3 days, mostly dormant with severe back pain (kidneys?)
Daughter-in-Law: in ER a week ago, same thing, same results; pneumonia with cough that has persisted for at least 6-7 months; vomiting & diarrhea not has frequent as it has been but still continues; anxiety; depression.
----To enlighten you as to their beginning of this:
Daughter in-law was showing signs of illness back in September 2012. On October 28, 2012 they removed a wall in their small home to begin renovation of some expansion. In doing so, they exposed what they did not know was toxic black mold and indications of water leak and damage. Daughter-in-law scheduled for gall bladder surgery on 10/31/12. This day my son's condition began with 30 hrs of vomiting; profuse sweating; nausea. He would work a few days and condition started all over. Same with daughter-in-law.
My husband & I were at the house the week of 10/30/12 helping with children until they appeared well enough to return to work. We did not experience any of their symptoms. The 8 year boy's eczema seemed to worsen that week and the baby boy now 2+ has had diarrhea since birth but pediatrician seems unconcerned. Insurance company has them out of house since December but our son and his wife have not improved. Thank you for any assistance in pointing us in right direction. They has GP appt. tomorrow for his back, med refills and I suppose a referral to Mayo Clinic in Jacksonville. We live out of town and my husband stays home with our two dogs and their two dogs while I travel back and to help them.
Answered by Dr. S. Jegadeesan 3 hours later
Hello Madam,
Thanks for your query,

I went through your query several times before answering. The confusion point is the indication for thyroid surgery which was done at the age of 18, and follow up treatment, other than thyroid tab.
Otherwise till September/October 2012 there was no problem for anybody in the house. Your daughter in law got gall bladder removed just prior/after the infection.

You suspect toxic black mold is the cause because of renovation work. Possibility is more. I think you have confirmed by the MELISA (Memory Lymphocyte Immunostimulation Assay). Have you done this test for all the members of your family including your grand children.

All molds may produce mycotoxins.
The symptoms are of Respiratory tract, Gastro Intestinal tract and skin.
Your grand children were isolated. Take all possible efforts to remove the mold
Meanwhile the drugs given for allergy, vomiting, antidepressant is OK.
Continue thyroid tab for life time. Antifungal is fluconazole, or Diflucan, which is the basis of many over-the-counter antifungal treatments. Only systemic treatment till your son and daughter in law recover from the illness. Change of atmosphere is advised. If the symptoms are getting worsened - we can try shots for allergies. However shots are usually only recommended if other medications haven't worked as there are some disadvantages.

I sincerely pray to God for their speedy recovery and you all join together and live peacefully.
Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor